Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 27, 2007, 12:57 AM CDT for Comanche County, Oklahoma. It took effect at May 27, 2007, 1:02 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 12:57 AM CDT (05:57 UTC)
- In effect from
- May 27, 2007, 1:02 AM CDT
- Expired
- May 27, 2007, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 57 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:10 AM CDT | FLASH FLOOD | Lawton, OK | STREETS CLOSED IN CITY OF LAWTON DUE TO HIGH WATER. TWO HOMES ALSO FLOODED. REPORTED BY LAWTON COUNTY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 270602 FFWOUN OKC031-270900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1257 AM CDT SUN MAY 27 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... COMANCHE COUNTY IN SOUTHWEST OKLAHOMA... * UNTIL 400 AM CDT * AT 1257 AM CDT...RADAR INDICATES BETWEEN 1 AND 3 INCHES OF RAIN HAVE FALLEN ACROSS CENTRAL PORTIONS OF COMANCHE COUNTY FROM THE NORTH SIDES OF LAWTON TOWARD THE WICHITA MOUNTAINS WILDLIFE REFUGE OVER THE PAST COUPLE OF HOURS. LAW ENFORCEMENT OFFICIALS ALSO REPORTED SEVERAL STALLED CARS FROM HIGH WATER OVER ROADWAYS IN THE CITY OF LAWTON WITH HIGH WATER ALSO AFFECTING SEVERAL HOMES IN THE CITY. LIGHT TO MODERATE RAIN WILL CONTINUE TO DEVELOP AND MOVE ACROSS SOME OF THESE SAME AREAS OVER THE NEXT HOUR OR TWO AND WILL LEAD TO ADDITIONAL FLOODING... WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE CACHE...EASTERN WICHITA MOUNTAINS WILDLIFE REFUGE...FORT SILL...LAKE LAWTONKA...MEDICINE PARK...MEERS AND NORTHERN LAWTON. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 36 AND 52. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER GROUND. LAT...LON 3462 9874 3457 9828 3476 9826 3481 9870 $$ 30
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 9:41 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 26, 9:41 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT SAT MAY 26 2007
.UPDATE...
WEAK UPPER WAVE MOVING ACROSS OKLAHOMA THIS EVENING WAS CONTINUING
TO GENERATE SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MAINLY SOUTH
CENTRAL OKLAHOMA. LOCALIZED HEAVY RAIN OCCURRING IN THE DUNCAN
AREA LIKELY GENERATED 2 TO 4 INCHES OF RAINFALL IN A SHORT TIME...
LEADING TO SOME FLASH FLOODING. WE HAVE EXPANDED THE FLASH FLOOD
WATCH BACK TO THE WEST TO BETTER CAPTURE CURRENT RADAR TRENDS.
ALTHOUGH INTENSITIES HAVE TEMPORARILY INCREASED... THE LIKELIHOOD
OF REPEAT ACTIVITY WILL CONTINUE THE POSSIBILITY FOR ADDITIONAL
HEAVY RAINFALL. WE EXPECT TO SEE THE RAIN TO FURTHER EXPAND INTO
SOUTHEAST OKLAHOMA DURING THE NIGHT. MEANWHILE... A SECOND UPPER
WAVE MOVING THROUGH THE BIG BEND AREA OF TEXAS WILL ALSO TURN
NORTH TOWARDS OKLAHOMA LATER TONIGHT. THIS COULD HELP TO ENHANCE
PRECIPITATION TOWARDS MORNING... AND CONTINUING DURING THE DAY
SUNDAY. ALONG WITH MODIFICATIONS TO THE FLASH FLOOD WATCH... ALSO
ADJUSTED OVERNIGHT POPS TO REFLECT RADAR TRENDS AND EXPECTED
DEVELOPMENT LATER TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT SAT MAY 26 2007/
DISCUSSION...
OUTSIDE OF RECEDING FLOOD WATERS ACROSS NORTHWEST PARTS OF
OKLAHOMA...MAIN EMPHASIS WILL BE CENTERED ON MCV ACROSS SOUTHERN
OKLAHOMA THIS AFTERNOON AND EVENING...AND POSSIBLY MORE WIDESPREAD
RAINFALL ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA LATE TONIGHT
THROUGH TOMORROW. EXPECT AREA OF RAIN WITH EMBEDDED THUNDERSTORMS TO
CONTINUE PROGRESSING NORTHWARD FROM SOUTH-CENTRAL OKLAHOMA THROUGH
THE EVENING HOURS...BEFORE DECREASING IN COVERAGE AND INTENSITY. OUTSIDE
OF THE INTERSTATE-35 CORRIDOR AND SOUTHEAST PORTIONS OF OKLAHOMA...MORE
SCATTERED ACTIVITY POSSIBLE THROUGH EARLY EVENING ACROSS NORTHWEST
OKLAHOMA NEAR ELEVATED CONVERGENCE ZONE. WITH ANTICIPATED COVERAGE
AND INTENSITY OF PRECIPITATION TONIGHT AND TOMORROW...FLASH FLOOD
WATCH WILL BE ISSUED FOR SOUTHEAST OKLAHOMA. ALTHOUGH THIS AREA
CAN PROBABLY HANDLE MORE RAIN THAN MUCH OF THE REST OF OUR
FORECAST AREA...DURATION AND INTENSITY LATE TONIGHT AND TOMORROW
COULD YIELD FLOODING PROBLEMS.
UNSETTLED PATTERN WITH CYCLONIC FLOW OVER UNCAPPED REGION
CONTINUES INTO TUESDAY...THUS WILL KEEP AT LEAST 20 TO 30 PERCENT
POPS GOING MOST LOCATIONS. AREAS OF MORE CONCENTRATED RAIN
ACTIVITY...SIMILAR TO ONGOING/THIS EVENINGS RAIN PATTERN...WILL
BE DEPENDENT ON MESOSCALE FEATURES. COLD FRONT STILL PROGD TO MAKE
ITS WAY THROUGH THE REGION LATE TUESDAY AND WEDNESDAY. ALTHOUGH WE
CANNOT RULE OUT ISOLATED SEVERE STORMS MONDAY AND TUESDAY AS SHEAR
SLOWLY INCREASES...BEST CHANCES FOR ORGANIZED SEVERE WEATHER WILL
BE ASSOCIATED WITH THE FRONT...WHEN INSTABILITY AND SHEAR
PARAMETERS ARE MORE SUPPORTIVE. FOLLOWING THE PASSAGE OF
FRONT...WE SHOULD SEE DRIER WEATHER WITH A WARMING TREND INTO NEXT
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 77 63 80 / 60 60 30 40
HOBART OK 62 80 62 83 / 40 40 30 30
WICHITA FALLS TX 64 79 64 83 / 50 60 30 40
GAGE OK 60 80 60 84 / 30 30 30 20
PONCA CITY OK 62 77 62 80 / 40 60 30 30
DURANT OK 65 78 63 80 / 60 80 30 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR OKZ028>032-
039>043-045>048-050>052.
TX...NONE.
&&
22/32Hazardous weather outlook, May 26, 7:40 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT SAT MAY 26 2007
OKZ004>048-050>052-TXZ083>090-271200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
740 PM CDT SAT MAY 26 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND OVERNIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SMALL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER SOUTH
CENTRAL AND PARTS OF SOUTHWEST OKLAHOMA.
LOCATION...
THE MOST LIKELY AREA FOR ISOLATED SEVERE THUNDERSTORMS IN SOUTHERN
OKLAHOMA IS GENERALLY EAST OF INTERSTATE 44.
TIMING...
SEVERE WEATHER IS POSSIBLE THROUGH THE NIGHT.
DISCUSSION...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE DRIFTING NORTH
THROUGH NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA DURING THE NIGHT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... THE COMBINATION
OF WEAK INSTABILITIES... VERY HIGH HUMIDITIES IN THE LOWER LEVELS...
AND LOCALIZED AREAS OF MODEST LOW LEVEL WIND SHEAR... COULD RESULT
IN HEAVY SHOWERS... AND PERHAPS A FEW SMALL THUNDERSTORMS... CAPABLE
OF PRODUCING ISOLATED STRONG WIND GUSTS TO NEAR 60 MPH. BRIEF...
ISOLATED SMALL TORNADOES AND FUNNEL CLOUDS WILL ALSO BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL OVERNIGHT COULD LEAD TO FLASH FLOODING ACROSS
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. SEE THE FLASH
FLOOD WATCH STATEMENT FOR ADDITIONAL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE WEATHER PATTERN WILL BE SLOW TO CHANGE OVER THE HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK. ABUNDANT MOISTURE AND WEAK TO
MODERATE INSTABILITY WILL LIKELY BE IN PLACE EACH AFTERNOON AND
EVENING. BROAD BUT WEAK UPPER LEVEL LIFT WILL SUPPORT SCATTERED TO
NUMEROUS THUNDERSTORMS EACH DAY THROUGH THURSDAY. THE GREATEST RISK
OF SEVERE STORMS WILL BE TUESDAY EVENING INTO WEDNESDAY.
OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH AT LEAST WEDNESDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
CJSIn the hours before
Special weather statement, May 26, 7:06 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT SAT MAY 26 2007 OKZ041-046-270015- MURRAY OK-CARTER OK- 706 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND MURRAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF MILO AT 706 PM CDT...MOVING NORTH AT 20 MPH. THIS STORM WILL PRODUCE A FEW STRONG WIND GUSTS...AND MAY PRODUCE FUNNEL CLOUDS NEAR WOODFORD AND MILO...AND EVENTUALLY TOWARD WESTERN MURRAY COUNTY. BURKE
Special weather statement, May 26, 7:16 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 716 PM CDT SAT MAY 26 2007 OKZ039-270100- STEPHENS OK- 716 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER DUNCAN AT 716 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN AND WINDS AROUND 50 MPH ARE POSSIBLE. BURKE
Local storm report, May 26, 8:11 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD DUNCAN 34.52N 97.97W
05/26/2007 STEPHENS OK AMATEUR RADIO
PORTIONS OF US HWY 81 CLOSED DUE TO WATER UP TO 18 INCH
DEPTHS. SEVERAL CARS WASHED OFF HWY 81 NEAR THE CHISHOLM
TRAIL MALL.
&&
FMSpecial weather statement, May 26, 10:49 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1049 PM CDT SAT MAY 26 2007 OKZ038-270430- COMANCHE OK- 1049 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 12 MILES EAST OF LAWTON...OR 4 MILES SOUTHWEST OF PUMPKIN CENTER AT 1049 PM CDT...MOVING NORTHWEST AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. HEAVY RAIN WILL MOVE TOWARD LAWTON AND FORT SILL THROUGH 1130 PM CDT. MINOR FLOODING OF RURAL ROADS AND CITY STREETS IS POSSIBLE. BURKE
Special weather statement, May 26, 11:30 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1130 PM CDT SAT MAY 26 2007 OKZ038-270515- COMANCHE OK- 1130 PM CDT SAT MAY 26 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. AT 1130 PM CDT...THUNDERSTORMS WITH HEAVY RAIN EXTENDED FROM FORT SILL TO 7 MILES EAST OF LAWTON...MOVING NORTHWEST AT LESS THAN 10 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. HEAVY RAIN WILL AFFECT MUCH OF LAWTON AND FORT SILL...WHILE MOVING TOWARD MEDICINE PARK AND AREAS WEST OF ELGIN THROUGH 1215 AM CDT. MINOR FLOODING OF RURAL ROADS AND CITY STREETS IS POSSIBLE. BURKE
Special weather statement, May 27, 12:16 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1216 AM CDT SUN MAY 27 2007 OKZ038-270600- COMANCHE OK- 1216 AM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY. A STRONG THUNDERSTORMS EXTENDED ALONG THE NORTH SIDE OF LAWTON TOWARD CACHE...MOVING WEST AT 10 MPH. THESE THUNDERSTORMS WILL PRODUCE VERY LITTLE LIGHTNING...BUT WILL BE EFFICIENT AT PRODUCING QUICK RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES. HEAVY RAIN WILL AFFECT NORTHWEST LAWTON...CACHE...AND THE WICHITA MOUNTAINS WILDLIFE REFUGE THROUGH 1 AM CDT. BURKE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 35 min |
| May 26, 7:50 PM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| May 27, 3:02 AM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| May 27, 3:38 AM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Comanche and 18 more | 12 hr |
| May 27, 5:54 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Stephens | 4 hr |
| May 27, 6:02 AM CDT | Flash Flood Warning | OUN | Love | 4 hr |
| May 27, 7:19 AM CDT | Flash Flood Warning | OUN | Murray | 4 hr |
| May 27, 10:30 AM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| May 27, 3:19 PM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 13 more | 49 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.